MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PROTECTIV® SAFETY I.V. CATHETERS; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. PROTECTIV® SAFETY I.V. CATHETERS; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 306501
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that a smiths medical jelco plus catheter was noted to be difficult to thread.Staff were required to pull the needle out in order to thread catheter into the vein.No patient injury resulted.
 
Additional Manufacturer Narrative
Twenty eight unused protectiv plus complete assemblies were returned for analysis in an unopened package.Force-to-advance testing per smith's procedures indicated that 5 samples exceeded the test maximum value.Examination of these specimens after fta testing indicated excessive adhesive and was above the well of the housing component.Review of technician machine logbook for one of the affected production dates (02may18) indicates that a machine adjustment was made to cannula adhesive delivery station to correct a high adhesive condition.Based on evidence, the complaint is confirmed and the root cause is from a manufacturing issue.

Brand Name
PROTECTIV® SAFETY I.V. CATHETERS
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7711117
Report Number3012307300-2018-02833
Device Sequence Number805941
Product Code FOZ
UDI-Device Identifier10351688071163
UDI-Public10351688071163
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/02/2021
Device Catalogue Number306501
Device Lot Number3623549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1